MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 114-009
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A coronary atherectomy procedure commenced to treat a plaque lesion in the mid right coronary artery (rca).A spectranetics elca coronary laser atherectomy catheter completed several runs in the artery with no issues.However, the decision was made to lase in contrast (off-label use), and during the last run, the distal marker band separated within the patient.A snare was used to attempt retrieval of the marker band, but unsuccessful.The tip was far down in the vessel, and no further attempts to remove were made.The procedure was completed with no reported patient harm.This report captures the elca distal marker band which separated, requiring intervention, but retained in patient.
 
Additional Manufacturer Narrative
A2) patient date of birth and age - not available from facility.A4) patient weight - not available from facility.A5) patient ethnicity - not available from facility.A6) patient race - not available from facility.B7) other relevant history, including preexisting medical conditions - not available from facility.H3) the device was not returned, thus no findings were available.H6) the elca was used in an off-label manner (lasing in contrast).The ifu states, "flush all residual contrast media from the lasing site and vascular structures adjacent to the lasing site, prior to activating the laser system." submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22018310
Report Number3007284006-2025-00096
Device Sequence Number15823566
Product Code LPC
UDI-Device Identifier00813132025441
UDI-Public(01)00813132025441(17)250612(10)FH123E25A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2025
Device Model Number114-009
Device Catalogue Number114-009
Device Lot NumberFH123E25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI 0.014 SION BLUE GUIDE WIRE.; CORDIS 6F GUIDE CATHETER.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; TERUMO 6F INTRODUCER SHEATH.
Patient SexMale